Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Why am I having light bleeding and cramps after taking mifeprin for abortion?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
My Wife is 30 years old and got pregancy positive after testing by using Testing KIT . At this time we don't want one more kid so we thought of aborting by consulting one of our Dr over the phone . She took 4 Cytolog of 200mg each (i.e. on Friday Morning around 10.30am ) after 12 hr she took mifeprin 200mg( 2 number on Friday 10.30pm) through vaginal but unfortunately it came out as insertion was not proper . So she took 2 more after 12 hr again ( 1 through Vaginal and one more oral) ( i.e. on Saturday 10.30pm ) . After 12 hr, she is suffering from light bleeding with no clots and cramps . Guide us what it indicate and how do we proceed .
Posted Tue, 28 Jan 2014 in Women's Health
Answered by Dr. S Patra 27 minutes later
Brief Answer: WAIT ANOTHER 24 HRS. CONSULT WITH LOCAL DOCTOR. Detailed Answer: Hello, Thanks for writing to us. First of all, she took those medicines slight WRONGLY or doesn't properly follow her doctor's direction and uses of above medications. In general, ONE Mifepristone (MIFEPRIN) tab is taken orally at first followed by FOUR Misoprostol (CYTOLOG) after 48 hours (either orally or vaginally). Upon taking the second medication Misoprostol tablet, cramping and bleeding may begin as soon as 20 minutes. Within the next 6 to 8 hours, most women will start to miscarry. This is the actual procedure of medical abortion and needs to be done under guidance of local doctor or GYNECOLOGIST. In this case, she has to wait another 24 hrs to get bleeding with clots and strong abdominal cramp. If abortion doesn't start within this time, she must consult with local doctor or GYNECOLOGIST for REASSESSMENT through clinical examination. Pelvic ultrasound scan may be required additionally. Around 5% women needs D & C or suction (surgical method) to evacuate the uterine cavity in the failure of medical abortion. Hope, it will be helpful for your information. Kindly, close the discussion, if you don't have any other query. Wish her good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Why am I having light bleeding and cramps after taking mifeprin for abortion? 10 minutes later
Thanks Dr.Soumen. for the reply . Do you prefer any other medicine at this moment ?
Answered by Dr. S Patra 4 minutes later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for response. The abortion procedure is associated with several risks and complications like nausea, vomiting, abdominal cramp, excessive vaginal bleeding, fainting etc. It can't be controlled by herself at home. Therefore, I suggest to consult with local GYNECOLOGIST or Healthcare provider for safe termination. Supportive medication like pain killer, anti-emetic etc may be required to reduce the side effects. Hope, I have answered your query. Kindly, close the discussion. Good luck and all the best. Regards, Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor